Hail, Monmouth
- When
- July 1, 3:35 PM EST
- Where
- Monmouth County, Red Vly
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.167, -74.467
Penny to quarter size hail fell in Upper Freehold Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Penny to quarter size hail fell in Upper Freehold Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 10:25 AM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1125 AM EDT FRI JUL 1 2005 .UPDATE... WE WILL UPDATE THE TEXT FORECASTS TO REMOVE THE WORDING REGARDING MORNING FOG. OTHERWISE, LITTLE CHANGE IS PLANNED. AN AXIS OF INSTABILITY MOVED INTO WESTERN PORTIONS OF THE AREA THIS MORNING, BUT THE ACTIVITY ALONG IT HAS DIMINISHED, POSSIBLY DUE TO MORE STABLE AIR ALOFT. AS THE DAY DEVELOPS, THOUGH, WE EXPECT THAT LOW LEVEL FORCING WILL BE MORE PRONOUNCED AS THE PRE-FRONTAL TROUGH SLIDES INTO THE AREA DURING THE NEXT 2 TO 4 HOURS, AND THAT UPPER LEVEL STABILITY WILL DIMINISH, SUCH THAT CONVECTION WILL BE MORE NUMEROUS AND LONG-LIVED. THE LOW CLOUDS WERE IN THE PROCESS OF THINNING AND DIMINISHING, AND WE WILL CONTINUE THE PARTLY SUNNY WORDING. TEMPERATURES LOOK ACCEPTABLE IF WE DO GET A MODICUM OF SOLAR HEATING. .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. THE PREVIOUS AFD IS BELOW... && .SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... WEAK LOW PRESSURE OFF THE EAST COAST HAS PRODUCED AN EASTERLY COMPONENT TO THE LOWER LEVEL WINDS. THIS HAS ALLOWED THE LOW CLOUDS AND FOG TO BACK IN OFF THE OCEAN AND COVER MOST OF THE FORECAST AREA. WE EXPECT THE CLOUDS TO DISSIPATE THIS MORNING AND ALLOW PARTLY SUNNY SKIES FOR MOST AREAS. SOME HI AND MID LEVEL CLOUDINESS WILL BE ACROSS THE REGION LATE THIS MORNING ASSOCIATED WITH THE REMAINS OF OHIO VALLEY CONVECTION LAST EVENING. THE SUNSHINE WILL ACT ON THE HUMID AIR MASS AND INCREASE THE LOW LEVEL INSTABILITY ACROSS THE REGION THIS AFTERNOON. CAPE VALUES ON THE ETA PEAK AROUND 2000 TO 2500 J/KG THIS AFTERNOON AND THESE ARE FAIRLY SIMILAR THE THE GFS VALUES. BOTH MODELS AGREE THAT A COLD FRONT WILL APPROACH THE REGION AND IGNITE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING. LIKELY POPS WERE USED IN MOST AREAS TO DESCRIBE THE EVENT WITH ONLY THE SOUTHERN MOST COUNTIES HAVING CHC POPS IN THE TODAY PERIOD AND LIKELY TONIGHT. THE WESTERN MOST AREAS MAY SEE SOME PRECIP IN THE VERY LATE MORNING PERIOD...BUT I CHOSE TO WORD FCST MAINLY THIS AFTERNOON IN THOSE AREAS. GFS AND NAM HAVE SOME DISAGREEMENT WITH THE INITIAL TIMING OF THE PRECIP AND A PRE-FRONTAL TROUGH WHICH MAY IGNITE THE FIRST ROUND OF THUNDERSTORMS. SPC HAS PLACED OUR ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER WITH THE PRIMARY THREAT BEING WIND DAMAGE WHICH WILL LIKELY OCCUR WITH BOWING SEGMENTS OF THUNDERSTORMS THIS AFTERNOON. AN SPS WILL BE ISSUED TO ADDRESS THE THREAT FOR SEVERE WEATHER AND ALSO TO MENTION SOME MODEST HEAT INDICES ACROSS THE REGION TODAY. LOCAL HEAVY RAINFALL WILL OCCUR WITH ANY THUNDERSTORMS TODAY AND THE SPS WILL ALSO DISCUSS THIS HAZARD AS WELL. THUNDERSTORM ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT AS DRIER AND COOLER AIR MOVE IN. ITS POSSIBLE THAT THE MORE COMFORTABLE AIR MAY NOT MIX DOWN UNTIL DAYLIGHT SATURDAY AS THE WINDS WILL DIMINISH TONIGHT AND THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE. MET/MAV DEW POINTS DECLINE AFTER 06Z IN THE NORTHERN AREAS AND UP TO 12 HOURS LATER IN THE DE MOS SITES. SATURDAY LOOKS GREAT WITH MOSTLY SUNNY SKIES AND TEMPERATURES IN THE LOW TO MID 80 IN MOST AREAS AND 70S IN THE NORTHERN ZONES. && .LONG TERM (SUNDAY AND BEYOND)... SUNDAY CURRENTLY LOOKS LIKE A TOP 10 DAY. JULY 4TH IS LOOKING GOOD AS WELL EXCEPT FOR A LITTLE MORE HUMIDITY. THE NEXT COLD FRONT DOWN THE ROAD IS SLATED FOR THE MIDWEEK TIMEFRAME. TIMING ISSUES EXIST WITH THIS FROPA FOR NEXT WEEK. CURRENT PACKAGE FOLLOWED CLOSE TO HPC. && .AVIATION... MOSTLY IFR CIGS COVER THE REGION WITH SOME IFR VSBY OVER EASTERN NJ. THESE CLOUDS AND FOG AREAS CAME IN FROM THE OCEAN OVERNIGHT. THE CIRCULATION THAT CAUSED THIS HAS BEEN SHIFTING EAST, SO THE LOW CLOUDS AND FOG ARE NOT EXPECTED TO GET MUCH WORSE, EXCEPT FOR SLIGHTLY LOWER VSBY AT SUNRISE. DURING THE MID/LATE MORNING HOURS THE LOW CLOUDS AND FOG WILL DISSIPATE WITH DAYTIME HEATING ALLOWING VFR CONDITIONS THROUGHOUT. DURING THE AFTERNOON, TSTMS ARE FORECAST TO DEVELOP IN CENTRAL PA AND THEN MOVE SE ACROSS THE REGION THROUGH THIS EVENING. CIG BELOW 1 THSD FT AND VSBY BELOW 2 MI ARE POSSIBLE IN ANY TSTMS ALONG WITH GUSTY WINDS, HEAVY RAIN AND LIGHTNING. LATE TONIGHT, LIGHT HAZE OR FOG COULD REMAIN THEN CONDITIONS SHOULD IMPROVE ON SATURDAY AS DRY AIR FINALLY MOVES IN FROM THE NW. && .MARINE... WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH TUESDAY. OF COURSE, CONDITIONS WILL BE WORSE NEAR ANY CONVECTION THIS AFTERNOON AND EARLY TONIGHT PRECEDING AND ALONG THE COLD FRONT. && SHORT TERM...OHARA LONG TERM...KRUZDLO/HPC AVIATION/MARINE...RNS UPDATE.../
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 AM EDT FRI JUL 1 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-021000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 446 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A COLD FRONT WILL APPROACH OUR REGION THIS AFTERNOON AND MOVE TO THE SOUTH TONIGHT. THIS FRONT WILL ACT UPON THE VERY WARM AND HUMID AIR MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. MUCH OF THE ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE WEATHER WILL BE ACROSS OUR REGION TODAY. THE PRIMARY THREATS FROM THE SEVERE WEATHER WILL BE DAMAGING WINDS DURING THUNDERSTORMS. HEAVY RAINFALL WILL CREATE LOCALIZED FLOODING IN POOR DRAINAGE AREAS AS WELL. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER INFORMATION ABOUT TODAYS POSSIBLE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT. OHARA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 100 PM EDT FRI JUL 1 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-020200- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 100 PM EDT FRI JUL 1 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT FOR PARTS OF OUR AREA... ...VERY WARM AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON... AFTER THE MORNING LOW CLOUDS AND FOG AT MANY LOCATIONS, TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 80S THIS AFTERNOON UNDER PARTLY SUNNY SKIES, AND IT WILL REMAIN QUITE HUMID. THIS COMBINATION WILL ALLOW THE HEAT INDEX TO REACH THE LOW 90S IN MANY AREAS WITH SOME MID 90S IN THE HIGHLY URBANIZED AREAS IN AND AROUND PHILADELPHIA. TEMPERATURES WILL NOT BE AS WARM ALONG THE COAST OF NEW JERSEY AND DELAWARE, OR IN THE HIGHER TERRAIN OF NORTHEASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON, AND PASS THROUGH THE REGION TONIGHT. THIS FRONT WILL CAUSE SHOWERS AND THUNDERSTORMS TO BE SCATTERED TO NUMEROUS LATER THIS AFTERNOON AND EARLY TONIGHT. SOME OF THESE STORMS, ESPECIALLY AWAY FROM THE OCEAN, MAY PRODUCE DAMAGING WINDS, HAIL, DANGEROUS CLOUD TO GROUND LIGHTING, AND LOCALIZED HEAVY RAIN. THE STORM PREDICTION CENTER HAS PLACED PARTS OF OUR REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS, INCLUDING NORTHWESTERN NEW JERSEY, EASTERN PENNSYLVANIA, NORTHERN DELAWARE AND NORTHEASTERN MARYLAND. IF POSSIBLE, LIMIT YOUR TIME OUT OF DOORS DURING THE HEAT OF THE AFTERNOON. BE SURE TO CHECK ON YOUR ELDERLY NEIGHBORS AND RELATIVES. THE ELDERLY ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS. USE EXTRA CARE IF YOU WILL BE OUT ON THE ROAD, ESPECIALLY THIS AFTERNOON AND EVENING. HEAVY RAIN MAY REDUCE YOUR VISIBILITY. BE SURE NOT TO DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK. REMEMBER, IF THUNDERSTORMS APPROACH, SEEK SHELTER IMMEDIATELY. TEMPERATURES AND HUMIDITY LEVELS WILL BE MUCH LOWER DURING THE WEEKEND AS A COOLER AND DRIER AIRMASS MOVES OVER THE AREA.
DEZ003-004-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 248 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORM IN NORTHEAST SUSSEX COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...PRODUCING FREQUENT LIGHTNING AND POSSIBLY WIND GUSTS TO 35 MPH...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... OVER REHOBOTH BEACH AT 255 PM EDT. AND JUST SOUTHEAST OF CAPE HENLOPEN AT 300 PM EDT. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE BEACH, PLEASE SEEK SHELTER IMMEDIATELY. THIS STORM IS INTENSIFYING AND MAY REQUIRE EITHER A SPECIAL MARINE WARNING OR SEVERE THUNDERSTORM WARNING. LAT...LON 3869 7533 3853 7522 3880 7444 3904 7460 TFG
The Philadelphia radar (KDIX), 25 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468079.